Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jan 3, 2000, 4:53 AM CST for Johnson County, Logan County, Arkansas. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 3, 2000, 4:53 AM CST (10:53 UTC)
- Expired
- Jan 3, 2000, 5:40 AM CST
- In force
- 47 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Johnson County, AR, Logan County, AR
The radar
The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 5:00 AM CST | Thunderstorm Wind 70 E | Coal Hill, AR | |
| Jan 3, 5:07 AM CST | Thunderstorm Wind 70 E | Clarksville, AR | |
| Jan 3, 5:10 AM CST | Thunderstorm Wind 70 E | Clarksville, AR | |
| Jan 3, 5:15 AM CST | Thunderstorm Wind 70 E | Clarksville, AR | |
| Jan 3, 5:17 AM CST | Thunderstorm Wind 75 M | Salus, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 4:30 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLIT 031053 SVRLIT ARC071-083-031140- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 453 AM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN WESTERN ARKANSAS LOGAN COUNTY IN WESTERN ARKANSAS * UNTIL 540 AM CST * AT 451 AM CST...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM 5 MILES NORTHEAST OF ALMA TO 2 MILES WEST OF BOONEVILLE...MOVING NORTHEAST AT 58 MPH. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO* RAPIDLY CHANGING WEATHER CONDITIONS. 25/49
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 2:30 AM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Jan 3, 2:30 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 AM CST MON JAN 3 2000 MAJOR CONTRAST ACROSS STATE WITH VARIOUS MODES OF PCPN INCLUDED IN UPCOMING FORECAST. SEVERE THREAT WILL BE ACROSS CENTRAL AND SOUTHERN ARKANSAS THIS MORNING AS DRY SLOT MOVES ACROSS AREA AND TEMPS RISE INTO THE 70S OVER MUCH OF AREA. VERY UNSTABLE AMS COULD RESULT WITH POSSIBLE SQUALL LINE DEVELOPING. THEN LATE TONIGHT AFTER MIDNIGHT STRONG COLD ADVECTION WILL BRING MOISTURE AND A CHANCE OF LIGHT SNOW OVER NORTHERN ARKANSAS. LITTLE ACCUMULATION EXPECTED AS OF NOW BECAUSE THERE WAS NO COLD AIR IN PLACE AND THE MOISTURE IS NOT OVERRUNING MOISTURE FROM THE GULF BUT MOISTURE COMING FROM THE NORTH. MOS TEMPS ARE TOO COOL TODAY CENTRAL AND SOUTH. WITH IT 70 DEGREES AT 2 AM IN EL DORADO...TEMPS IN SOUTHERN AR SHOULD EASILY REACY THE MID 70S THIS AFTERNOON WITH CLOSE TO 80 IN SOME SPOTS. AS STATED EARLIER...THIS WILL MAKE SEVERE WEATHER A DISTINCT POSSIBILITY IN PARTS OF THE STATE. (16) PRELIMINARY CCF: LIT 72/40/44/26 60/20/10/0 HOT 70/40/45/25 60/20/10/0 PBF 75/42/47/28 60/10/10/0 HRO 58/26/30/23 70/30/10/0 .LIT...NONE.
In the hours before
Local storm report, Jan 3, 3:03 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 AM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 AM BATESVILLE AR FLOODING
01/03/00 INDEPENDENCE INDEPENDENCE COUNTY
SHERIFF'S OFFICE REPORTED
FLOODING ACROSS THE
CENTRAL AND NORTHERN PARTS
OF THE COUNTY WITH ROADS
CLOSED.
0130 AM CAVE CITY AR FLOODING
01/03/00 SHARP SHARP COUNTY SHERIFF'S
OFFICE REPORTED FLOODING
AND ROAD CLOSED ACROSS THE
SOUTHERN PART OF THE
COUNTY.
(49)The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:27 PM CST | Severe Thunderstorm Warning | LZK | Cleburne | 33 min |
| Jan 3, 5:11 AM CST | Severe Thunderstorm Warning | LZK | Pope, Scott, Yell | 49 min |
| Jan 3, 5:17 AM CST | Severe Thunderstorm Warning | LZK | Newton | 48 min |
| Jan 3, 5:40 AM CST | Severe Thunderstorm Warning | LZK | Conway, Searcy, Van Buren | 65 min |
| Jan 3, 5:49 AM CST | Tornado Warning | LZK | Newton, Searcy | 46 min |
| Jan 3, 6:06 AM CST | Severe Thunderstorm Warning | LZK | Scott | 49 min |
| Jan 3, 6:08 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Marion, Stone | 62 min |
| Jan 3, 6:27 AM CST | Tornado Warning | LZK | Scott | 48 min |
| Jan 3, 6:31 AM CST | Severe Thunderstorm Warning | LZK | Fulton | 49 min |
| Jan 3, 6:35 AM CST | Severe Thunderstorm Warning | LZK | Polk | 65 min |
| Jan 3, 6:39 AM CST | Severe Thunderstorm Warning | LZK | Izard | 46 min |
| Jan 3, 6:42 AM CST | Severe Thunderstorm Warning | LZK | Logan | 48 min |
| Jan 3, 6:54 AM CST | Severe Thunderstorm Warning | LZK | Independence, Sharp | 51 min |
| Jan 3, 7:16 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan | 49 min |
| Jan 3, 7:16 AM CST | Severe Thunderstorm Warning | LZK | Scott | 49 min |
| Jan 3, 7:30 AM CST | Tornado Warning | LZK | Independence | 50 min |
| Jan 3, 8:04 AM CST | Severe Thunderstorm Warning | LZK | Yell | 51 min |
| Jan 3, 9:28 AM CST | Severe Thunderstorm Warning | LZK | Conway | 52 min |
| Jan 3, 9:45 AM CST | Tornado Warning | LZK | Conway | 35 min |
| Jan 3, 9:56 AM CST | Tornado Warning | LZK | Faulkner, Van Buren | 34 min |
| Jan 3, 10:06 AM CST | Tornado Warning | LZK | Cleburne | 49 min |
| Jan 3, 10:21 AM CST | Tornado Warning | LZK | Stone | 34 min |
| Jan 3, 10:50 AM CST | Severe Thunderstorm Warning | LZK | Pulaski | 35 min |
| Jan 3, 11:03 AM CST | Severe Thunderstorm Warning | LZK | Faulkner | 32 min |
| Jan 3, 11:55 AM CST | Severe Thunderstorm Warning | LZK | Independence | 20 min |
| Jan 3, 12:02 PM CST | Severe Thunderstorm Warning | LZK | Jackson | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.